Virginia, 2018Flooding and Heavy Rain in Virginia, April 15 to 17, 2018
April 15 to 17, 2018 · NWS RNK · 12 events in 8 counties and zones
A strong cold front propelled by a deep upper trough that took on a negative tilt, pushed through the region on April 15 producing severe weather and heavy rainfall. The speed of convective elements prevented any flash flooding but longer duration flooding occurred on several rivers and streams, mainly in the minor category.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front propelled by a deep upper trough that took on a negative tilt, pushed through the region on April 15 producing severe weather and heavy rainfall. The speed of convective elements prevented any flash flooding but longer duration flooding occurred on several rivers and streams, mainly in the minor category. Rainfall ranged from 2 to 4 inches with locally higher amounts up to nearly 4.5 inches in 24-hours ending at 7 AM on the 16th. The highest amounts were roughly a 5-year recurrence interval (0.2 Annual exceedance probability).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 15, 6:25 AM EST, 35 minutes earlier.
Area forecast discussion, Apr 15, 6:25 AM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
725 AM EDT Sun Apr 15 2018
.SYNOPSIS...
High pressure offshore will give way to a strong cold front that
will approach from the west today before passing across the
region this evening, and offshore by early Monday. A line of
showers and thunderstorms will precede the boundary later today
into tonight before drier air arrives overnight. Much colder
air on strong northwest winds including mountain snow or rain
showers follows the front for early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 330 AM EDT Sunday...
Very dynamic system still on track to affect the region mainly this
afternoon and evening as a closed upper low becomes negatively tilted
to the west while swinging a surface cold front in from the west
overnight. Strong moisture transport along with deep shear and moisture
convergence likely to lead to a double threat of severe and flooding
before the main moisture axis exits east after midnight. Latest
guidance continues to show a multiple band type scenario starting in
the far west by early afternoon as a pre-frontal band of deep
convection heads east reaching the Blue Ridge by late in the day. Short
term solutions show this to be the main QLCS type feature including
embedded bowing segments and possible discrete cells both within and
just ahead of the main line. Second broken line likely to arrive with
the actual front during the evening with another round of heavy rain
possible. However some of the latest guidance has shifted the better
severe potential east of the mountains where a little more instability
likely with better rotational threat with perhaps a weak meso-low over
southern sections per latest upgrade to an enhanced severe threat.
Heavy rain also a concern given such high level to Pwats and possible
training espcly west from a couple bands before lift shifts east of the
ridges. This may be enough given potential higher rainfall rates
southwest and moist soils northwest to prompt a bit higher flash flood
threat. Thus hoisting a watch across the far west for this
afternoon/evening. Does appear that convection passing to the south
could initially limit northward moisture advection but think that the
Cstar effect will be overcome as the flow aloft turns more
south/southeast under the negatively tilted system.
Appears FFG high enough to limit the flash flood threat out east but
still will keep heavy rain mention. Otherwise slowed pops down to start
this morning given current trends and very compact nature to the band
of showers to the west. Then blended an area of categorical pops east
with damaging wind wording espcly south/east this afternoon/evening.
Highs tricky pending clouds and timing of showers with 60s/70s west and
mostly 70s to near 80 east, where if get more heating then will
see a much higher severe threat.
850 mb front punches in from the west overnight leading to drying out
east and onset of upslope far west as temps aloft fall below 0C.
However will take a while for the boundary layer to cool enough to
support snow, so thinking only light accumulations on the ridges at
best. Will turn blustery espcly west by morning as deepening cold
advection kicks in with this perhaps pushing added showers east to the
Blue Ridge late. Winds may be close to advisory levels late but since
likely only on the far western ridges will keep added wind headlines
out for now. Lows ranging from mid/upper 30s far west to around 50
southeast.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 445 AM EDT Sunday...
The line of strong to severe thunderstorms will quickly shift
off to the east of the region after midnight Sunday night,
generally exiting the eastern part of the CWA Monday morning.
Strong cold advection will ensue through the day Monday on the
heels of increasingly gusty northwest winds. With the upper low
and surface low becoming vertically stacked, it will deepen and
move very slowly northeast away from the region. This will
result in an extended period of gusty northwest to north winds
that could last Wednesday, at which point an upper-level
disturbance will moving toward the region from the west. MAV MOS
guidance has been highlighting and extended period of 20+
sustained winds in the Tuesday through Wednesday period for
several runs now, especially from Roanoke to Jefferson to Boone.
A High Wind Warning may be needed in a few spots through this
corridor, but a Wind Advisory certainly seems likely across much
of the CWA west of the Blue Ridge.
Another issue, mainly across western Greenbrier, but potentially
areas further south as well toward Jefferson and Boone, may be
candidates for a Winter Weather Advisory Tuesday. With the upper
low deepening and slowing its forward progress and linger across
PA Tue-Wed, this will bring a prolonged period of upslope
northwest flow to the Alleghanys. Snow accumulations at the
higher elevations may be in the 2-3 inch range with locally
amounts up to 4 inches, with 1-2 inches possible south toward
Boone over a two day period. A Winter Weather Advisory for part
or all of this area, but especially western Greenbrier, is not
out of the question at all.
Temperatures are expected to be well below normal through the
entire period with highs in the 40s mountains to the 50s
Piedmont with lows in the 30s to lower 40s. With the
frost/freeze program already in place across the Piedmont, we
may need to consider a Freeze Advisory for parts of the Piedmont
during this time frame. There appears right now to be too much
wind for the need of any Frost Advisories.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 510 AM EDT Sunday...
Active weather pattern expected to continue through the period
with at least two potential active weather systems to impact
the area during this time frame.
The late weekend/early week deep vertically stacked upper low
will continue to linger across the eastern Great Lakes and
PA/NY into Wednesday before finally shifting slowly off toward
the Canadian maritimes by Thursday. Meanwhile, a fast moving
relatively zonal mid-level short wave will be tracking across
the mid-latitudes and reaching the Ohio Valley late Thursday,
quickly moving into the prior position of the early week upper
low. Moisture appears limited with this system and remains
mostly north of our area. Two concerns will be an increase in or
renewed period of gusty winds as low pressure deepens across
PA/NY with this secondary upper low and the possibility of more
snow showers across the Alleghanys as this upper low skirts to
our north. Nonetheless, most of the precipitation with this
system should remain north of I-64 and points further north
toward the WV/MD/PA border.
Finally, a much stronger southern stream Pacific-based system
will move through the south central U.S. during the weekend and
reach the southeast U.S. by Sunday. This looks to be a much more
potent system for our area and again has the potential to bring
healthy rainfall, possibly thunderstorms, and perhaps even some
threat of winter weather to western higher elevations.
The pattern in place next week will leave much of the time frame
with below normal temperatures with a brief warmup noted between
the departing early week system and the fast moving system
approaching late Wednesday. Look for lows in the 30s and 40s and
highs in the 50s west to 60s east much of the week, or roughly
about 10 degrees below normal.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As of 710 AM EDT Sunday...
Mix of MVFR to VFR cigs will prevail this morning with periods
of low clouds including spotty showers pushing north ahead of
the cold front to the west. Then expecting deteriorating
conditions from west to east this afternoon as the leading band
of showers/storms works east. Appears best timing for heavier
rainfall arrival will be around KBLF/KLWB in the 19-20z time
frame, KBCB/KROA 20-22z, and KLYH/KDAN 21-23z.
Thunder is possible but not expected to be widespread so
maintained heavier showers including VCTS at all sites for now.
Gusty winds with the leading edge of showers/embedded storms
may have a quick shift from south- southeast to west-southwest
for less than an hour with gusts over 40 kts possible.
Moderate to heavy showers expected as well, so mainly looking at
sub-VFR visibilities with localized IFR within the heavier
embedded storms along the line(s) through this evening.
Expect the majority of the showers/storms to have exited eastern
sections shortly after midnight with upslope driven rain/snow
showers returning over the far west late tonight. Appears a
return to VFR will be possible within downslope flow east of the
mountains by early Monday with MVFR to IFR cigs lingering espcly
KBLF/KLWB. Northwest winds to also become quite strong late
tonight over the mountains behind the front with gusts to 25-30
kts possible by daybreak.
Sub-VFR to persist across the southeast West Virginia corridor
Monday with lingering snow/rain showers making for MVFR to IFR
vsbys at times. Otherwise looking at mostly VFR elsewhere but
under strong northwest winds that could gust to 25-35 kts over
the region during the afternoon.
Extended Aviation Discussion...
Gusty northwest winds will continue Monday night through Tuesday
along with mountain sub-VFR in low cigs espcly KBLF/KLWB.
Finally looking at a return to overall VFR on Wednesday with a
gusty southwest wind likely ahead of yet another approaching
cold front.
Next front arrives Wed night-Thu with chance of showers, with
gusty winds and sub-VFR cigs again Thursday in the mountains.
&&
.HYDROLOGY...
As of 350 AM EDT Sunday...
Main concern with possible training of multiple convective bands
over the mountains this afternoon and early evening where
guidance has between 1-3 inches of rain in a 6-8 hour window.
Rainfall rates could also be better than a couple inches per
hour if convection does indeed deepen enough especially to the
south. Since this similar scenario has lead to flash flooding
with past events, decided in coordination with surrounding
offices to hoist a flash flood watch for parts of the west for
this afternoon into early this evening when guidance indicates
the best potential for heavy rain. Some concern for convection
to perhaps limit moisture transport early on before the system
negatively tilts allowing for deepening south/southeast flow to
win out. However this only supported by limited number of
solutions with the latest GFS/ECMWF more in support of the
heaviest rain near the watch area. This could lead to some river
flooding as well into early next week so something to watch
pending locations of heavy rainfall and overall totals at this
point.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from noon EDT today through this evening for
VAZ007-009-010-012-015-016.
NC...Flash Flood Watch from noon EDT today through this evening for
NCZ001>003-018>020.
WV...Flash Flood Watch from noon EDT today through this evening for
WVZ042>044-507-508.
&&
SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...JH/WP
HYDROLOGY...JHHazardous weather outlook, Apr 15, 3:46 AM EST, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
446 AM EDT Sun Apr 15 2018
NCZ006-VAZ034-035-044>047-058-059-161100-
Caswell-Bedford-Amherst-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
446 AM EDT Sun Apr 15 2018
This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.
.DAY ONE...Today and tonight.
Showers and thunderstorms are expected to accompany a strong cold
front through the region this evening and tonight. Some of these
thunderstorms could become severe producing damaging wind gusts as
well as flooding rainfall. In addition, there will be the threat for
isolated tornadoes embedded within a line of strong to severe
thunderstorms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Behind the cold front, gusty northwest winds will spread across the
region Monday afternoon and continue to be strong and gusty through
Wednesday. A wind advisory may need to be issued with later forecasts
for much or all of this period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late this afternoon into tonight.
NCZ001-002-018-VAZ007-009-010-012-015-016-WVZ042>044-507-161100-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-
Mercer-Summers-Monroe-Eastern Greenbrier-
446 AM EDT Sun Apr 15 2018
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...
This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Showers and thunderstorms are expected to accompany a strong cold
front through the region this evening and tonight. Some of these
thunderstorms could become severe producing damaging wind gusts as
well as flooding rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Behind the cold front, gusty northwest winds will spread across the
region Monday afternoon and continue to be strong and gusty through
Wednesday. A wind advisory, possibly even a high wind warning, will
likely need to be issued with later forecasts for much or all of this
period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
VAZ011-013-014-017>020-022>024-161100-
Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-
446 AM EDT Sun Apr 15 2018
This Hazardous Weather Outlook is for southwest Virginia and west
central Virginia.
.DAY ONE...Today and tonight.
Showers and thunderstorms are expected to accompany a strong cold
front through the region this evening and tonight. Some of these
thunderstorms could become severe producing damaging wind gusts as
well as flooding rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Behind the cold front, gusty northwest winds will spread across the
region Monday afternoon and continue to be strong and gusty through
Wednesday. A wind advisory, possibly even a high wind warning, will
likely need to be issued with later forecasts for much or all of this
period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
NCZ003-019-020-161100-
Surry-Wilkes-Yadkin-
446 AM EDT Sun Apr 15 2018
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...
This Hazardous Weather Outlook is for north central North Carolina
and northwest North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Showers and thunderstorms are expected to accompany a strong cold
front through the region this evening and tonight. Some of these
thunderstorms could become severe producing damaging wind gusts as
well as flooding rainfall. There is an enhanced risk for severe
thunderstorms across these counties, which includes the risk for a
tornado or two embedded within a line of strong to severe
thunderstorms late this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Behind the cold front, gusty northwest winds will spread across the
region Monday afternoon and continue to be strong and gusty through
Wednesday. A wind advisory will likely need to be issued with later
forecasts for much or all of this period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and evening.
NCZ004-005-VAZ032-033-043-161100-
Stokes-Rockingham-Patrick-Franklin-Henry-
446 AM EDT Sun Apr 15 2018
This Hazardous Weather Outlook is for north central North Carolina,
south central Virginia, southwest Virginia and west central
Virginia.
.DAY ONE...Today and tonight.
Showers and thunderstorms are expected to accompany a strong cold
front through the region this evening and tonight. Some of these
thunderstorms could become severe producing damaging wind gusts as
well as flooding rainfall. In addition, there will be the threat for
isolated tornadoes embedded within a line of strong to severe
thunderstorms this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Behind the cold front, gusty northwest winds will spread across the
region Monday afternoon and continue to be strong and gusty through
Wednesday. A wind advisory may be needed with later forecasts for
much or all of this period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed later this afternoon and
this evening.
WVZ508-161100-
Western Greenbrier-
446 AM EDT Sun Apr 15 2018
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...
This Hazardous Weather Outlook is for southeast West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Showers and thunderstorms are expected to accompany a strong cold
front through the region this afternoon and evening. Flooding
rainfall will be the main concern. However, damaging wind gusts will
also be possible as a line of thunderstorms moves through the region
during the afternoon or early evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Behind the cold front, gusty northwest winds will spread across the
region Monday afternoon and continue to be strong and gusty through
Wednesday. A wind advisory may be needed with later forecasts for
much or all of this period.
Finally, as much colder air spreads into the region behind the cold
front Monday, there will be a chance for snow showers. Snow
accumulations of 1 to locally 3 inches will be possible from Monday
through Tuesday, especially at the higher elevations.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
RAB
Heavy Rain, Giles
- When
- April 15, 7:00 AM EST to April 16, 7:00 AM EST
- Where
- Giles County, 0.18 mi ENE of Bane
- Reported by
- COOP Observer
- Coordinates
- 37.271, -80.717
The COOP station at Staffordsville (STFV2) measured 2.81 inches for the 24-hour period ending 7AM on the 16th. This was the highest 1-day April rainfall total in the period of record at this location, with data starting in 1951.
Heavy Rain, Bath
- When
- April 15, 7:00 AM EST to April 16, 7:00 AM EST
- Where
- Bath County, 0.23 mi SSW of Hot Spgs
- Reported by
- COOP Observer
- Coordinates
- 37.997, -79.832
The COOP station at Hot Springs (HSPV2) measured 3.50 inches for the 24-hour period ending 7AM on the 16th. This was the 2nd highest 1-day April rainfall total in the period of record at this location, with data starting in 1893.
Heavy Rain, Buena Vista (C)
- When
- April 15, 7:00 AM EST to April 16, 7:00 AM EST
- Where
- Buena Vista (C) County, Buena Vista
- Reported by
- COOP Observer
- Coordinates
- 37.730, -79.370
The COOP station at Buena Vista (BUVV2) measured 2.55 inches for the 24-hour period ending 7AM on the 16th. This was the 3rd highest 1-day April rainfall total in the period of record at this location, with data starting in 1938.
Heavy Rain, Rockbridge
- When
- April 15, 7:00 AM EST to April 16, 7:00 AM EST
- Where
- Rockbridge County, 0.83 mi SSW of Balcony Falls
- Reported by
- COOP Observer
- Coordinates
- 37.619, -79.436
The COOP station at Glasgow 1 SE (GLAV2) measured 2.92 inches for the 24-hour period ending 7AM on the 16th. This was the 6th highest 1-day April rainfall total in the period of record at this location, with data starting in 1967.
Heavy Rain, Pulaski
- When
- April 15, 7:00 AM EST to April 16, 7:00 AM EST
- Where
- Pulaski County, 0.97 mi ENE of Pulaski
- Reported by
- COOP Observer
- Coordinates
- 37.056, -80.784
The COOP station at Pulaski (PSKV2) measured 2.74 inches for the 24-hour period ending 7AM on the 16th. This was the 3rd highest 1-day April rainfall total in the period of record at this location, with data starting in 1940.
Heavy Rain, Alleghany
- When
- April 15, 7:00 AM EST to April 16, 7:00 AM EST
- Where
- Alleghany County, 13.22 mi SSE of Cliffdale
- Reported by
- COOP Observer
- Coordinates
- 37.496, -79.954
The COOP station at Gathright Dam (GDMV2) measured 2.80 inches for the 24-hour period ending 7AM on the 16th. This was the 3rd highest 1-day April rainfall total in the period of record at this location, with data starting in 1981.
Flood, Tazewell
- When
- April 16, 2:00 AM EST to 12:00 PM EST
- Where
- Tazewell County, 1.28 mi NW of Cedar Bluff to 0.82 mi NNE of Cedar Bluff
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.091, -81.789
The Clinch River at Richlands (RLRV2) crested at 10.62 feet just over Minor flood stage of 10 ft.
Flood, Bath
- When
- April 16, 3:45 AM EST to April 17, 4:30 PM EST
- Where
- Bath County, 1.88 mi N of Bacova Jct to 2.32 mi ESE of Bacova
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.047, -79.872
The Jackson River near Bacova (BCVV2) gauge crested at 12.29 feet (Minor flood stage - 10 ft.) the highest since March 2, 2007. USGS frequency data showed this was close to a 5-year return (0.2 AEP) period.
Flood, Botetourt
- When
- April 16, 9:00 AM EST to April 17, 4:30 AM EST
- Where
- Botetourt County, 1.15 mi NW of Lick Run to 2.48 mi S of Alpine
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.783, -79.782
The James River flooded through Botetourt County with the gauge at Lick Run (LIRV2) cresting above Minor flood stage (16 feet) on the afternoon of April 16th at a stage of 17.24 ft. The James River at Buchanan (BNNV2) also crested just above Minor flood stage (17 ft.) reaching 18.07 ft. Several roads close to the river were closed.
Flood, Rockbridge
- When
- April 16, 11:16 AM EST to April 17, 1:08 AM EST
- Where
- Rockbridge County, 0.57 mi NNW of Rockbridge Baths to 1.38 mi NE of Rockbridge Baths
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.907, -79.424
The Maury River at Rockbridge Baths (ROBV2) gauge reached 10.40 feet (Minor flood stage 9 ft.) which was the highest level since April, 2011 at this site. Several roads were flooded.
Flood, Rockbridge
- When
- April 16, 3:31 PM EST to 7:06 PM EST
- Where
- Rockbridge County, 0.27 mi E of Goshen to 0.82 mi NNW of Goshen
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.980, -79.495
The Calfpasture River at Goshen (GOHV2) crested at 12.29 feet (Minor Flood Stage 12 ft.) which was the highest observed in seven years at this gage (since April 17, 2011 at 13.59 ft.).
Flood, Alleghany
- When
- April 16, 4:35 PM EST to April 17, 10:40 AM EST
- Where
- Alleghany County, 2.05 mi ESE of Iron Gate to 0.62 mi SSW of Longdale Furnace
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.792, -79.744
The Cowpasture River near Clifton Forge (COWV2) flooded, reaching a stage of 13.80 feet (Minor flood stage - 10 ft.) early on the 17th. This was the highest level in over 20 years at this gauge--since a 14.39 ft. crest on January 8, 1998. USGS and FEMA data suggest a return interval of approximately 10 years (0.1 Annual Exceedance Probability or AEP) for the flooding on the Cowpasture.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, April 15, 201812 injured · $24 million · EF3 · 31 events
- Tornadoes and Flash Flooding in North Carolina, April 15, 20181 death · 2 injured · $65 million · EF2 · 36 events
- Marine Strong Wind in North Atlantic Coastal Waters, April 15, 20182 deaths · 2 injured · 1 event
- Tornadoes and Hail in North Carolina, April 15, 20187 injured · $2.3 million · EF1 · 10 events
- Tornadoes and Damaging Winds in South Carolina, April 15, 2018$200 · EF2 · 39 events
- Tornado and Damaging Wind in Ohio, April 15, 20181 injured · $125,000 · EF1 · 2 events
- Flash Flood and Hail in North Carolina, April 15, 2018$201,000 · 2 in hail · 14 events
- Tornado and Hail in South Carolina, April 15, 20181 injured · $90,000 · EF0 · 10 events
- Flooding and Heavy Rain in West Virginia, April 15 to 19, 2018$76,000 · 16 events
- Tornado and Damaging Winds in Florida, April 15, 2018$26,000 · EF0 · 31 events
- Flooding in Ohio, April 15 to 17, 2018$68,000 · 4 events
- Damaging Winds in Virginia, April 15 to 16, 2018$35,000 · 57 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 740207, 740208, 740209, 740210, 740211, 740214, 745344, 746044, 745296, 746039, 746034, 746024.